# SDR 2003FA0000300

- Difficulty date: February 22, 2003
- Submitted: March 19, 2003
- Operation: General aviation
- Aircraft: N2332U
- Make and model: Piper PA-28-236
- Aircraft serial: 287911298
- Engine: Lyc O540*
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Light
- Part number: GS23614
- Condition: Burned Out
- Location: Cabin
- Part time: 25 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SPT GLOW STRIPS, INSTALLED CUSTOMER SUPPLIED ELECTROLUMINESCENT LAMPS UNDER INSTRUMENT PANEL GLARE SHIELD, WITHIN 25 HOURS OF AIRCRAFT OPERATION, BOTH LIGHT FAILED.  DURING INSPECTION OF THE LAMPS, TURNED POWER ON AND BOTH LAMPS SPARKED AND SMOKE CAME FROM AREA OF PLASTIC CONNECTORS.  REMOVED BOTH LAMPS.  BOTH FAILED IN SAME LOCATION WINT IN MINUTES AFTER INSTALLATION.  SUGGEST THESE LAMPS NOT BE USED OR INSTALLED IN ANY AIRCRAFT UNTIL MFG CAN FIND A BETTER CONNECTOR.
